Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 30, 2014, 10:56:34 AM

Login with username, password and session length


Members
  • Total Members: 23346
  • Latest: izohar
Stats
  • Total Posts: 636642
  • Total Topics: 48321
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 171
Total: 176

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: NEUROPATHY MED SWITCH  (Read 1849 times)

0 Members and 1 Guest are viewing this topic.

Offline c69

  • Member
  • Posts: 31
NEUROPATHY MED SWITCH
« on: August 29, 2006, 05:24:17 PM »
My neuropathy subsided when I started meds last May, but since last week it has returned with a vengeance. Pain all over my body (burning). Went to see the doc today and he wants to wait another week, see what happens and then switch emtriva for ziagen (abacavir).
Anyone with experience with this ziagen?
Side effects?
I know it's different with anyone but still would like to hear good or bad experiences so as to make a good decision if I need to switch.


C69

(who is not happy to maybe have to say goodbye to an effective regimen, not knowing what this ziagen will bring)
Meds since May 2006, Abacavir, Tenofovir, Reyataz & Norvir.

Offline J.R.E.

  • Member
  • Posts: 7,126
  • Joined Dec-2003 Living positive, since 1985.
Re: NEUROPATHY MED SWITCH
« Reply #1 on: August 29, 2006, 08:27:50 PM »
Hello C69

Sorry to hear about the Neuropathy. I deal with it also. And it varies in intensity, and various times. I started dealing with neuropathy about 6 months or so into meds. My regemin at that point was Viramune, Epivir, and Ziagen. I still deal with the occssaional "sunburn feeling"

When Epzicom became available ( Ziagen and epivir) I switched to that pill. What other meds are you on ?

Heres some info on Ziagen. Realise that about 8% of people taking ziagen can havea hypersentive reaction to it : So read this carefully....

http://www.aidsmeds.com/drugs/Ziagen.htm



Heres some info from the lesson on Neuropathy, in case you may have missed it ;


http://www.aidsmeds.com/lessons/Neuropathy2.htm




Keep in touch------Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline c69

  • Member
  • Posts: 31
Re: NEUROPATHY MED SWITCH
« Reply #2 on: August 30, 2006, 04:35:12 AM »
Thx, Ray.
I am using Sustiva, Viread,and Emtriva.
The doctor says the last one night be the culprit althoug he has never found it to give this side effect so early in treatment (3 months).
I also had these symptoms before I started medication. After starting medication it faded, but now it is back.

I don't know I am trying to keep a happy face but this is really getting me down.
I know this sounds pathetic but I am feeling so weak (literally) and vulnerable at the moment.
Meds since May 2006, Abacavir, Tenofovir, Reyataz & Norvir.

Offline BB

  • Member
  • Posts: 168
Re: NEUROPATHY MED SWITCH
« Reply #3 on: August 30, 2006, 01:14:13 PM »
C69, are you taking one pill called Atripla? I just started this drug and experienced the prickling, burning sensation but only for a day and only on my face. Atripla has all the drugs you just listed. I did notice lite numbness in my fingers but nothing bothersome. My doc said this side effect should go away after some time.

I agree with Ray and think you should read up on the drugs your taking in the drug section of this web site.

OOPs, I just noticed your on separate meds.

Bill
« Last Edit: August 30, 2006, 01:18:59 PM by BB »
Damn the Torpedoes! Full speed ahead! Adm. D. Farragut.

Started Atripla 8/18/06 and if I eat the right food when I take my meds, I get to go on a-trip-la.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: NEUROPATHY MED SWITCH
« Reply #4 on: August 30, 2006, 05:56:02 PM »
"Pain all over my body (burning)"

this don't sound like neuropathy to me, it sounds more like a general inflammatory reaction, which - if it is the HIV meds - suggests an allergy to one of the drugs, perhaps Sustiva, or at an outside-but-still possible-chance the Emtriva.

- matt
"The object is to be a well patient, not a good patient"

Offline c69

  • Member
  • Posts: 31
Re: NEUROPATHY MED SWITCH
« Reply #5 on: August 30, 2006, 06:52:13 PM »
There are many types of neuropathy, and I have been diagnosed with (most likely) autonomic neuropathy. This is damage to the nerves that send signals to the organs we cannot influence (lungs, liver, stomache, hart, sweat and saliva glands). When it gets in overdrive for whatever reason the brain sends false signals to all these nerves, causing me to have pain all over my body.
For me and my kind of neuropathy this feels like the sunburn Ray talked about. From head to toe. i  don't get the pins ands needles in my feet like Ray probably has. Anyway it is caused by the hiv because I already had it before starting meds. So now the question is whether the meds aggrevate it or bring it back. My doc says it might be the emtriva. But he is not sure.

Anyway,thanks for the input Ray and Newt,it is a little better now.

C69
Meds since May 2006, Abacavir, Tenofovir, Reyataz & Norvir.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.